Data provided by Applied Health
side effects, nutrient depletions, herbal interactions and health notes:
• Anemia and a susceptibility to infections is possible.1
• The drug may cause fluctuations in glucose levels, monitor levels in diabetics.2
• The Japanese herbal compound Sho-saiko-to has been shown to cause pneumonitis in patients on interferon therapy with hepatitis. It may be advisable to avoid combining interferon and this herbal product.3
• Avoid parsnip, rue and St. John's Wort with betaseron due to the increased risk of photosensitivity.4
References1 Facts and Comparisons, Clinisphere 2.0, Wolters Kluwer Company, 2000
1 Pronsky, Z Food Medication Interactions, 11th edition, 1999
2 Pronsky, Z Food Medication Interactions, 11th edition , 1999
3 Ishizaki T, Sasaki F, Ameshima S, et al. Pneumonitis during interferon and/or herbal drug therapy in patients with chronic active hepatitis. Eur Respir J 1996;9:2691-96.
3 Sato A, Toyoshima M, Kondo A, et al. Pneumonitis induced by the herbal medicine Sho-saiko-to in Japan. Nippon Kyobu Shikkan Gakkai Zasshi 1997;35:391-95 [in Japanese].
4 PDR for Herbal Medicines, 2nd edition, Medical Economics Company, 2000
4 Pronsky, Z Food Medication Interactions, 11th edition, 1999
Want more special reports like this e-mailed to you when they're available? Click here for free e-mail alerts.
Share this Special Report by linking to it
Copy and paste the following HTML code into any web page:
The information in Drug Watch is provided as a courtesy to NewsTarget readers by Applied Health Solutions in cooperation with Healthway Solutions. Although the information is presented with scientific references, we do not wish to imply that this represents a comprehensive list of considerations about any specific drug, herb or nutrient. Nor should this information be considered a substitute for the advice of your doctor, pharmacist, or other healthcare practitioner. Please read the disclaimer about the intentions and limitations of the information provided on these pages. It is important to tell your doctor and pharmacist about all other drugs and nutritional supplements that you are taking if they are recommending a new medication. Copyright © 2007 by Applied Health Solutions, Inc. All rights reserved.